Tornadoes · United States · Missouri · 2011
EF0 tornado, New Boston to Goldsberry, Missouri, June 14, 2011
From New Boston to Goldsberry, this EF0 tornado ran 3.8 miles across Linn and Macon counties on June 14, 2011, touching down at 10:53 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 14, 2011
- Touchdown
- 10:53 PM CDT (03:53 UTC)
- Lifted
- 10:58 PM CDT (03:58 UTC)
- On the ground
- 5 minutes
- Path length
- 3.8 miles (6.1 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Linn and Macon counties
- Touchdown point
- 39.950, -92.899
- Lift-off point
- 39.970, -92.818
- Record number
- 1106142153-01
What the Weather Service recorded
A cluster of severe thunderstorms moved across north central Missouri, during the evening hours of June 14, 2011, into the early morning hours of June 15, 2011. There was one report of a tornado, and several reports of hail and damaging winds.
At 21:53CST an EF0 tornado touched down 1 mile west of New Boston. The tornado tracked east-northeast for 2 miles, before exiting Linn County 1 mile east-northeast of New Boston at 21:55CST. Only tree damage was observed.
This EF0 tornado formed in Linn County and then entered into Macon County about 3.5 miles west-southwest of Goldsberry at 21:55CST. The EF0 tornado moved northeast, and dissipated 2 miles west of Goldsberry at 21:58CST. Damage was limited to trees.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
17 minutes of warning. NWS EAX issued a tornado warning for this county at 03:36 UTC, 17 minutes before the tornado touched down, in force until 04:00 UTC.
The county was under a tornado watch, issued at 20:54 UTC and running to 05:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:54 UTC | 05:00 UTC | Tornado Watch | EAX |
| 02:06 UTC | 02:30 UTC | Severe Thunderstorm Warning | EAX |
| 02:29 UTC | 03:15 UTC | Severe Thunderstorm Warning | EAX |
| 03:27 UTC | 04:00 UTC | Severe Thunderstorm Warning | EAX |
| 03:31 UTC | 07:30 UTC | Flood Advisory | EAX |
| 03:36 UTC | 04:00 UTC | Tornado Warning | EAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:57 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at Jun 14, 6:26 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 6:26 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT TUE JUN 14 2011
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
VERY SHORT TERM (THIS EVENING)
SURFACE LOW WILL TRACK EAST ALONG A WARM FRONT WHICH IS LIFTING
NORTHWARD ACROSS THE MO RIVER. A COLD FRONT TRAILS SSW FROM THE LOW.
A VERY WARM EML...ELEVATED MIXED LAYER...HAS OVERSPREAD ALL BUT FAR
NORTHERN MO WITH H7 TEMPERATURES ESTIMATED BETWEEN +12C-15C...WHICH
HAS TEMPORARILY KEPT CONVECTION FROM EXPLODING WITHIN A VERY
UNSTABLE AIRMASS. SHORT RANGE CONVECTIVE MODELS HAVE CONSISTENTLY
DEVELOPED CONVECTIVE CLUSTERS ALONG AND NORTH OF THE WARM FRONT.
WHILE EACH MODEL RUN HAS PUSHED THE START TIME BACK BY A FEW HOURS
THEY APPEAR TO HAVE FOUND A CONSENSUS WITHIN THE 23Z-01Z TIME FRAME.
WITH SURFACE BASED CAPES AROUND 2500 J/KG...40-50KT 0-6KM BULK SHEAR
AND 0-3KM STORM RELATIVE HELICITY VALUES BETWEEN 200-300 MS/S2
WITHIN THE WARM FRONT BAROCLINIC ZONE THERE ARE PLENTY OF
INGREDIENTS TO SUPPORT ROTATING SUPERCELLS. SO ALL FORMS OF SEVERE
WEATHER ARE POSSIBLE. IN ADDITION...PW VALUES AROUND 2 INCHES ALONG
AND NORTH OF THE WARM FRONT AND STORM MODE SUPPORT THE POTENTIAL FOR
FLASH FLOODING TYPE RAINS...ESPECIALLY WITH 1 HR FFG VALUES OF AN
INCH OR LESS.
CONVECTION ALONG THE COLD FRONT WILL BE MORE DIFFICULT DUE TO THE
EML. INITIALLY AN ISOLATED STORM OR TWO COULD FORM ALONG THE FRONT.
ANY STORM THAT DOES DEVELOP SHOULD QUICKLY BECOME SEVERE AS IT WILL
MOST LIKELY FORM INTO A SUPERCELL. ONCE COLDER AIR ALOFT ASSOCIATED
WITH AN APPROACHING MID LEVEL UPPER TROUGH ARRIVES IT SHOULD ERODE
THE CAP AND ALLOW THUNDERSTORMS TO BECOME MORE NUMEROUS ALONG THE
FRONT. BY THE EARLY WEDNESDAY MORNING ALL OF THE RAIN SHOULD HAVE
MOVED EAST OF THE FORECAST AREA.
WEDNESDAY WILL BE A QUIET DAY AS COOLER AND DRIER AIR MOVES IN WITH
HIGH PRESSURE.
SOUTHERLY RETURN FLOW AND ISENTROPIC LIFT WILL MOVE BACK INTO KS AND
WESTERN MO ON THURSDAY AND SET THE STAGE FOR ELEVATED CONVECTION.
MJ
MEDIUM RANGE (FRIDAY THROUGH TUESDAY)...
OVERALL CONSISTENCY AND CONTINUITY AMONG OPERATIONAL MEDIUM RANGE
MODELS REMAINS FAIR...WITH ONLY SLOWLY PROGRESSIVE WAVE FEATURES
ACROSS THE CONUS. PRIMARY NEGATIVE HEIGHT ANOMALY CENTERS WILL
GENERALLY ALIGN THROUGH THE PACIFIC NW/NRN AND CNTRL ROCKIES...AS
WELL AS THE FAR NERN CONUS...GRADUALLY SHIFTING INTO THE CNTRL CONUS
BY THE END OF THE PERIOD. ALTHOUGH MODEL SOLUTIONS STILL CARRY SOME
DIFFERENCES WITH RESPECT TO DEPTH AND TIMING OF MORE DEFINED
SHORTWAVES (12Z GFS STILL DEEPER THAN MOST OF THE ENSEMBLE SPREAD
AND EXCEEDING 2 NORMALIZED STANDARD DEVIATIONS BELOW AVERAGE...AND
ECMWF SLIGHTLY FASTER THAN THE ENSEMBLE MEAN)...OVERALL
DISCREPANCIES APPEAR RATHER MINOR AND LEAD TO A FAIRLY GOOD
CONFIDENCE FORECAST.
ASIDE FROM THE POTENTIAL CONVECTIVE CONTAMINATION EFFECTS TO THE
BOUNDARY LAYER ON FRIDAY...TEMPERATURES FOR ALL BUT THE VERY END OF
THE PERIOD LOOK TO FALL IN THE ABOVE AVERAGE CATEGORY. BOTH
OPERATIONAL AND ENSEMBLE MEANS FORECAST H8 TEMPS SOLIDLY 1 SIGMA
LEVEL ABOVE AVERAGE...AND GIVEN SEASONABLY STRONG (ALBEIT NOT
PARTICULARLY ANOMALOUS) RIDGING ALOFT OVER THE CNTRL CONUS...FEEL A
STRONG EML ADVECTING OVER THE WARM SECTOR AND FAVORABLE MIXING
DEPTHS SHOULD PUSH HIGHS INTO THE UPPER 80S/LOWER 90S...WITH LOWS
ONLY IN THE UPPER 60S TO MIDDLE 70S. HAVE OPTED TO KEEP THE MAJORITY
OF THE WEEKEND EITHER DRY OR WITH VERY LOW POPS GIVEN THE
AFOREMENTIONED REASONING...THOUGH CONCEIVABLY ANY SMALL PERTURBATION
IN THE WEAK FLOW COULD DIURNALLY FORCE AN ISOLD/SCT TSTM. BETTER
CONVECTIVE CHANCES WILL OCCUR IN THE MONDAY/TUESDAY TIME FRAME...AS
WELL DEFINED HEIGHT FALLS AND A STRONG JET STREAK SPILL INTO THE
CNTRL PLAINS...WHILE CONVERGENCE INCREASES ALONG A COLD FRONT
ENTERING ERN KANSAS. THIS FRONTAL BOUNDARY WILL ALSO BRING
TEMPERATURES BACK TOWARDS AVERAGE INTO AND BEYOND THE END OF THE
PERIOD.
21
&&
.AVIATION...
FOR THE 00Z TAFS...COLD FRONT HAS STALLED NEAR A LINE FROM OJC TO
MKC...TO ABOUT 15 NM EAST OF MCI...WHERE IT EXTENDS NORTHWESTWARD TO A
SURFACE LOW OVER FAR NORTHWEST MISSOURI. WHILE SOME INSTABILITY STILL
EXISTS BEHIND THE FRONT...SUBSIDENCE BEHIND A MIDLEVEL WAVE SHOULD
SQUELCH ANY CONVECTIVE ACTIVITY WEST OF THE FRONT...AS EVIDENT BY
CLEARING TRENDS ON SATELLITE. THUS...ASIDE FROM SOME SHOWERS
DEVELOPING NEAR THE SFC LOW NORTHWEST OF STJ...EXPECT ANY CONVECTIVE
ACTIVITY TO REMAIN EAST OF THE KC TERMINALS...AND FAR ENOUGH TO THE
NORTH AND EAST THAT A VCTS IS NOT WARRANTED. FOR AVIATION INTERESTS
EAST OF THE KC METRO...EXPECT RAPID STORM DEVELOPMENT TO OCCUR SHORTLY
ALONG THE FRONT...ALONG A CORRIDOR ABOUT 70 W IRK TO 15 W
CDJ...POSSIBLY AS FAR SOUTH AS LXT. THESE STORMS ARE EXPECTED TO
GROW UPSCALE AND SPREAD EAST AND SOUTHEAST INTO NORTHEAST AND
CENTRAL MISSOURI THROUGH THE EVENING...WITH ROBUST UPDRAFTS CAPABLE
OF VERY LARGE HAIL AND FREQUENT ICCCCG LIGHTNING...AS WELL AS STRONG
DOWNBURSTS AT THE SURFACE.
CLEAR WEATHER EXPECTED AFTER THE FRONT PUSHES EAST OF THE REGION
AFTER 06Z.
HAWBLITZEL
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ005>008-
015>017-024-025.
KS...NONE.
&&Hazardous weather outlook, Jun 14, 5:30 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 530 PM CDT TUE JUN 14 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 530 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY EVENING OVER NORTH CENTRAL AND NORTHEAST MISSOURI...AND MAY DEVELOP AS FAR SOUTHWEST AS WEST CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO MERGE INTO A LARGER CLUSTER OF STORMS AND TRACK SOUTHEAST TOWARDS CENTRAL MISSOURI DURING THE LATE EVENING. THESE STORMS COULD PRODUCE A VARIETY OF SEVERE WEATHER INCLUDING VERY LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...ISOLATED TORNADOES...AND VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THURSDAY EVENING THROUGH SATURDAY. ISOLATED STRONG TO SEVERE STORMS MAY OCCUR WITH ANY OF THIS ACTIVITY...THOUGH IT IS TOO EARLY TO DETERMINE THE GREATEST THREAT AREA FOR ANY HAZARDOUS WEATHER. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT ENTERING EASTERN KANSAS AND FAR WESTERN MISSOURI. ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE THUNDERSTORM ACTIVITY LATE IN THE WEEK THROUGH EARLY NEXT WEEK...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS AND RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING HOURS FOR AREAS GENERALLY EAST OF A ST JOSEPH TO KANSAS CITY TO BUTLER LINE. HAWBLITZEL
In the hours before
Special weather statement, Jun 14, 10:01 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT TUE JUN 14 2011
MOZ008-017-150330-
ADAIR MO-SCHUYLER MO-
1001 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ADAIR AND SOUTHEASTERN
SCHUYLER COUNTIES UNTIL 1030 PM CDT...
AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KIRKSVILLE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN SCHUYLER AND NORTHEASTERN
ADAIR COUNTIES.
LAT...LON 4010 9259 4024 9269 4045 9237 4043 9234
4021 9235
TIME...MOT...LOC 0301Z 234DEG 33KT 4022 9254
ACH/DDLocal storm report, Jun 14, 10:04 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL UNIONVILLE 40.48N 93.00W
06/14/2011 E0.88 INCH PUTNAM MO CO-OP OBSERVER
&&
SFSpecial weather statement, Jun 14, 10:17 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT TUE JUN 14 2011
MOZ016-024-025-150400-
LINN MO-MACON MO-SULLIVAN MO-
1017 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN...
NORTHWESTERN MACON AND NORTHEASTERN LINN COUNTIES IN NORTH CENTRAL
MISSOURI UNTIL 1100 PM CDT...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LINNEUS...OR 9 MILES NORTH OF
BROOKFIELD...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEW BOSTON AND WINIGAN.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3986 9274 3981 9317 3997 9324 4011 9287
4009 9286 4004 9285 4004 9283
TIME...MOT...LOC 0317Z 249DEG 17KT 3991 9311
DEROCHELocal storm report, Jun 14, 10:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TORNADO 5 NNE BROOKFIELD 39.85N 93.04W
06/14/2011 LINN MO AMATEUR RADIO
&&
SFLocal storm report, Jun 14, 10:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TORNADO 12 NNE BROOKFIELD 39.95N 92.99W
06/14/2011 LINN MO AMATEUR RADIO
&&
SFLocal storm report, Jun 14, 10:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TORNADO 2 W NEW BOSTON 39.95N 92.92W
06/14/2011 LINN MO STORM CHASER
LARGE CONE SHAPED TORNADO ON THE GROUND
&&
SFThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Topeka, KS (KTOP), 00:00Z
3.9 hours before the tornado, 261 km from the path. June 15, 2011.
- Mixed-layer CAPE
- 2058 J/kg
- Mixed-layer CIN
- -182 J/kg
- Surface CAPE
- 2640 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
- 0-3 km lapse rate
- 6.2 K/km
Topeka, KS (KTOP), 12:00Z
8.1 hours after it, 261 km from the path. June 15, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -73503 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.4 K/km
The surface observations
Kirksville (IRK), 31 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 01:55 UTC | 73 | 67 | 120° 9 kt | 1005.8 | ||
| 02:26 UTC | 71.6 | 66.2 | 120° 7 kt | 1006.1 | VCTS -RA | |
| 02:55 UTC | 72 | 68 | 140° 3 kt | 1006.8 | -TSRA BR | |
| 03:27 UTC | 71.6 | 68 | 140° 8 kt | 1006.1 | VCTS -RA | |
| 03:51 UTC | 71.6 | 68 | 150° 8 kt | 1005.8 | +TSRA BR | |
| 03:55 UTC | 70 | 68 | 140° 10 kt | 1005.4 | -TSRA BR | |
| 04:11 UTC | 69.8 | 68 | 140° 10 kt | 1005.8 | -TSRA BR | |
| 04:20 UTC | 69.8 | 69.8 | 80° 5 kt | 1005.4 | +TSRA BR | |
| 04:23 UTC | 69.8 | 69.8 | 70° 6 kt | 1005.4 | +TSRA BR | |
| 04:33 UTC | 69.8 | 69.8 | 1005.4 | +TSRA BR | ||
| 04:41 UTC | 69.8 | 68 | 170° 4 kt | 1005.1 | -TSRA BR | |
| 04:55 UTC | 69 | 68 | 180° 8 kt | 1004.4 | BR | |
| 05:06 UTC | 69.8 | 68 | 160° 8 kt | 1004.4 | BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Pleasant Hill radar (KEAX), 176 km away, was scanning. The volume nearest the touchdown began at 03:53 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:40 UTC | HAIL 1 | 6 Se Trenton | Grundy, MO | |
| 01:52 UTC | HAIL 0.88 | Farmersville | Livingston, MO | |
| 02:41 UTC | HAIL 1 | 4 N Meadville | Linn, MO | PEA TO QUARTER SIZED HAIL FOR 7-8 MINUTES |
| 02:50 UTC | HAIL 1.75 | 6 N Meadville | Linn, MO | |
| 03:04 UTC | HAIL 0.88 | Unionville | Putnam, MO | |
| 03:39 UTC | TORNADO | 12 Nne Brookfield | Linn, MO | |
| 03:39 UTC | TORNADO | 5 Nne Brookfield | Linn, MO | |
| 03:45 UTC | TORNADO | 2 W New Boston | Linn, MO | LARGE CONE SHAPED TORNADO ON THE GROUND |
| 03:53 UTC | TSTM WND DMG | 1 W New Boston | Linn, MO | SEVERAL TREES BLOCKING THE HIGHWAY 11 |
| 03:58 UTC | TORNADO | 2 W Goldsberry | Macon, MO | TORNADO ON THE GROUND FOR 3-4 MINUTES |
| 04:02 UTC | FUNNEL CLOUD | 2 Ne New Boston | Linn, MO | |
| 04:03 UTC | HAIL 1.75 | 2 Nw Goldsberry | Macon, MO |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of June 14, 2011
4 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.